MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMCP08
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930)
Date of Event 01/19/2006
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional ventral hernia repair on (b)(6)2006 whereby a gore® dualmesh® plus biomaterial was implanted.It was reported the patient alleges the following injuries: abdominal wall cellulitis.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6)2006: new hanover regional medical center [nhrmc].K.Michael hughes, do.Indications: ¿ms.Hollingworth [sic] is a 55-year-old white female, status post sigmoid colectomy.She presented to the surgical house clinic with a large ventral hernia.Risks, benefits and alternatives of an open repair versus expected observation versus an open and laparoscopic approaches were discussed with the patient.She decided to proceed on an elective basis with laparoscopic repair.¿ implant procedure: laparoscopic ventral hernia repair with 24 x 26 cm dual mesh.[implant: gore® dualmesh® plus biomaterial, 1dlmcp08/03611239, 26cm x 34cm x 1mm thick, oval.] implant date(b)(6)2006 [hospitalization dates not provided] (b)(6)2006: nhrmc.K.Michael hughes, do.Operative report.Assistant: mark e.Ranson, md.Preoperative diagnosis: large ventral hernia.Postoperative diagnosis: large ventral hernia.Anesthesia: general.[operative report dictated by (b)(6), md.Wound classification: not provided.Procedure: ¿ms.(b)(6) [sic] was correctly identified in the preoperative holding area and taken to the operating table, where she was placed in the supine position.Anesthesia was administered and she was prepped and draped in the usual sterile fashion.A 5 mm trocar was inserted in the right upper quadrant using an optiview 5 mm trocar, examination with a 5 mm scope revealed a large ventral hernia with adhesions and bowel adhesed to the hernia sac.This was a midline hernia.Additional 5 mm trocars were placed in the left mid abdomen and left upper quadrant.Through this [sic] ports, adhesiolysis was performed with sharp and blunt dissection.No cautery was used for this.Once adequate adhesiolysis had been performed, the hernia defect was measured intracorporeally with umbilical tape.Dimensions of the hernia was 14 cm in transverse dimensions and 26 cm in craniocaudad dimensions.This included a 2-3 cm overlay on all sides.A large piece of dual mesh was brought to the operating theater.It was cut to the above mentioned size.Four 0 gore-tex sutures were placed on the middle aspects of the 4 sides.Mesh was rolled and inserted into the abdomen.A gore suture passer was used to pull the sutures transfascially.These were then tied and adequate tension was found to be placed on the mesh.An additional 3 gore sutures were placed in each quadrant for a total of 16 sutures throughout the periphery of the mesh.After completion of placement of the transfascial sutures, adequate fixation and tension to the mesh was felt to have been achieved.A 5 mm tacking device was then used to tack a double layer of tacks around the periphery of the mesh.At the conclusion, a very good secure laparoscopic repair was felt to have been achieved.Of note, is that during the passage of the gore suture passer, it was felt that the inferior epigastric vessel had been injured.This was manifested by intracorporeal bleeding in a pulsatile fashion.An additional gore stitch was passed on either side of the injured vessel and it was ligated inferiorly.No bleeding was seen from this vessel after its ligation.Following completion of mesh fixation, the pneumoperitoneum was released and the ports removed.The stab incisions for the transfascial sutures were closed with benzoin and steri-strips.The port sites were closed with staples.All needle and instrument counts were correct at the conclusion of the case.The patient tolerated the procedure well.There were no intraoperative complications.Dr.Hughes was present throughout the entire case.¿ (b)(6)2006: nhrmc.Implant sticker.¿gore® dualmesh® plus biomaterial¿.Cat #: 1dlmcp08.Lot #: 03611239.Expiration date: ¿2007-04-01.¿ relevant medical information: unknown date [alleged october 2021]: explant of infected mesh.[no medical records provided for this surgery.] (b)(6)2021 ¿ (b)(6)2021 : onslow memorial hospital.Inpatient hospitalization.­ (b)(6)2021 : gail robinson, np.Discharge summary: discharge diagnosis: ¿1.Abdominal wall abscess at site of surgical wound.2.Aki (acute kidney injury).3.Abdominal wall cellulitis¿6.Leukocytosis.¿ history of present illness [hpi]: ¿(b)(6) is a 71 year old female, morbidly obese, pmh of a.Fib on sotalol and xarelto, pulmonary embolism, dvt, copd, osa who came in the ed [emergency department] due to right leg pain.¿ ¿ ¿over the course of history taking, the ed physician noted erythema, swelling and tenderness on her anterior abdomen.She underwent removal of an infected mesh on her ventral hernia back in october, which apparently grew pseudomonas.She had a jp [jackson-pratt] drain that fell off about 5 days ago.She denied any wound discharge.She does have subjective fevers.She is able to move her bowels and can pass gas.She was scheduled to follow up tomorrow at the surgery clinic but came to onslow due to her right leg.She is compliant with her medications.Uses cpap at night.¿ ¿ ¿cbc [complete blood count] showed a wbc [white blood cell] count of 13.1, hemoglobin 14.2, platelet count of 191.¿ ¿ ¿ct abdomen shows subcutaneous gas and edema involving anterior abdominal wall with focus of gas extending to the skin surface, suggestive of post procedural change.No focal drainable fluid collection.Skin thickening with subcutaneous edema suggestive of cellulitis.This area is directly adjacent to the ventral hernia repair mesh and there is thickening of some tissue attenuation about the hernia repair mesh worrisome for progression.The patient consulted dr.Belzberg from surgery who will assess the patient.¿ ¿ ¿hospitalist service was called for further evaluation and management of abdominal wall cellulitis.¿ hospital course: abdominal wall cellulitis and abscess at surgical site: plan: ¿surgical site infection from ventral hernia mesh repair at nhrmc.Status post incision and drainage with drain placement by surgical list.Wound culture growing klebsiella, enterobacter and streptococcus mitis.Treated with iv antibiotics inpatient.Discharged on cefdinir and flagyl.Scheduled for follow-up with dr.Belzberg in clinic.Home health has been set up.Repeat abd [abdominal] ct shows significant improvement in abd fluid collection and skin thickening.¿ [pages 3-9 of report not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The records included the following medical history: medical history: obesity: (b)(6) 2021: ¿morbid obesity¿ (b)(6) 2021: morbid obesity with bmi of 40.0-44.9.Atrial fibrillation [afib].Pulmonary embolism [pe].Deep vein thrombosis [dvt].Chronic obstructive pulmonary disease [copd].Obstructive sleep apnea [osa].(b)(6) 2006: large ventral hernia.(b)(6) 2021: infected mesh.(b)(6) 2021: abdominal wall infection.(b)(6) 2021: abdominal wall abscess at site of surgical wound.Acute kidney injury [aki].Abdominal wall cellulitis.Leukocytosis.Surgical procedures: unknown date: sigmoid colectomy.(b)(6) 2006: laparoscopic ventral hernia repair with 24 x 26 cm dual mesh.Implant: gore® dualmesh® plus biomaterial.(b)(6) 2021: removal of an infected mesh on ventral hernia.(b)(6) 2021: focused ultrasound of the abdominal wall, incision, debridement, drains placement and irrigation of abdominal wall.
 
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2006: (b)(6) do.Indications: ¿ms.(b)(6) [sic] is a 55-year-old white female, status post sigmoid colectomy.She presented to the surgical house clinic with a large ventral hernia.Risks, benefits and alternatives of an open repair versus expected observation versus an open and laparoscopic approaches were discussed with the patient.She decided to proceed on an elective basis with laparoscopic repair.¿ implant procedure: laparoscopic ventral hernia repair with 24 x 26 cm dual mesh.[implant: gore® dualmesh® plus biomaterial, 1dlmcp08/03611239, 26cm x 34cm x 1mm thick, oval.] implant date: (b)(6) 2006 [hospitalization dates not provided] (b)(6) 2006: (b)(6) do.Operative report.Assistant: (b)(6) md.Preoperative diagnosis: large ventral hernia.Postoperative diagnosis: large ventral hernia.Anesthesia: general.[operative report dictated by (b)(6) md.] wound classification: not provided.Procedure: ¿ms.(b)(6) [sic] was correctly identified in the preoperative holding area and taken to the operating table, where she was placed in the supine position.Anesthesia was administered and she was prepped and draped in the usual sterile fashion.A 5 mm trocar was inserted in the right upper quadrant using an optiview 5 mm trocar, examination with a 5 mm scope revealed a large ventral hernia with adhesions and bowel adhesed to the hernia sac.This was a midline hernia.Additional 5 mm trocars were placed in the left mid abdomen and left upper quadrant.Through this [sic] ports, adhesiolysis was performed with sharp and blunt dissection.No cautery was used for this.Once adequate adhesiolysis had been performed, the hernia defect was measured intracorporeally with umbilical tape.Dimensions of the hernia was 14 cm in transverse dimensions and 26 cm in craniocaudad dimensions.This included a 2-3 cm overlay on all sides.A large piece of dual mesh was brought to the operating theater.It was cut to the above mentioned size.Four 0 gore-tex sutures were placed on the middle aspects of the 4 sides.Mesh was rolled and inserted into the abdomen.A gore suture passer was used to pull the sutures transfascially.These were then tied and adequate tension was found to be placed on the mesh.An additional 3 gore sutures were placed in each quadrant for a total of 16 sutures throughout the periphery of the mesh.After completion of placement of the transfascial sutures, adequate fixation and tension to the mesh was felt to have been achieved.A 5 mm tacking device was then used to tack a double layer of tacks around the periphery of the mesh.At the conclusion, a very good secure laparoscopic repair was felt to have been achieved.Of note, is that during the passage of the gore suture passer, it was felt that the inferior epigastric vessel had been injured.This was manifested by intracorporeal bleeding in a pulsatile fashion.An additional gore stitch was passed on either side of the injured vessel and it was ligated inferiorly.No bleeding was seen from this vessel after its ligation.Following completion of mesh fixation, the pneumoperitoneum was released and the ports removed.The stab incisions for the transfascial sutures were closed with benzoin and steri-strips.The port sites were closed with staples.All needle and instrument counts were correct at the conclusion of the case.The patient tolerated the procedure well.There were no intraoperative complications.Dr.(b)(6) was present throughout the entire case.¿ (b)(6) 2006: nhrmc.Implant sticker.¿gore® dualmesh® plus biomaterial¿.Cat #: 1dlmcp08.Lot #: 03611239.Expiration date: ¿2007-04-01.¿ relevant medical information: unknown date [alleged (b)(6) 2021]: explant of infected mesh.[no medical records provided for this surgery.] (b)(6) 2021: (b)(6) hospital.Inpatient hospitalization.11/29/21: (b)(6) hospital.(b)(6) md.Operative report.Procedure: focused ultrasound of the abdominal wall, incision, debridement, drains placement and irrigation of abdominal wall.Pre- and postoperative diagnosis: abdominal wall infection.Status post abdominal wall mesh debridement.Morbid obesity.Anesthesia: local.Tissue removed or altered: subcutaneous fluid.Complications: none.Estimated blood loss: minimal.Procedure: ¿because the patient ate lunch, arrangements were made for bedside procedure.The abdominal wall anteriorly was scanned with a variable frequency linear transducer.Findings were significant for multiple subcutaneous hypoechoic areas consistent with retained fluid.These areas included the site of the previous drain left of midline, as well as midline beneath the most recent scar.Skin was prepped with betadine, anesthetized 1% plain lidocaine.3 incisions were made, 1 to the left of midline at the site of the drain removal, and 2 in midline separated by approximately 6 cm.Upon entry into the subcu [subcutaneous] space, there was a release of air and a significant amount of watery fluid.There was no evidence of succus or stool.All 3 incisions communicated beneath the overlying skin.2 loop penrose drains were installed, and tied in a knot.Wound fluid sent for culture, gram stain, and sensitivity.Wounds irrigated with peroxide, then irrigated with saline, then packed with quarter inch iodoform packing at 2 sites.Patient tolerated procedure well.Plan: reinforce dressing as needed.Surgical team will remove packing and inspect wound tomorrow.Spoke with hospitalist service; will hold anticoagulation for now.Patient understands additional surgical debridement may be required.¿ (b)(6) 2021: (b)(6) np.Discharge summary: discharge diagnosis: ¿1.Abdominal wall abscess at site of surgical wound.2.Aki (acute kidney injury).3.Abdominal wall cellulitis¿6.Leukocytosis.¿ history of present illness [hpi]: ¿(b)(6) is a 71 year old female, morbidly obese, pmh of a.Fib on sotalol and xarelto, pulmonary embolism, dvt, copd, osa who came in the ed [emergency department] due to right leg pain.¿ ¿ ¿over the course of history taking, the ed physician noted erythema, swelling and tenderness on her anterior abdomen.She underwent removal of an infected mesh on her ventral hernia back in october, which apparently grew pseudomonas.She had a jp [jackson-pratt] drain that fell off about 5 days ago.She denied any wound discharge.She does have subjective fevers.She is able to move her bowels and can pass gas.She was scheduled to follow up tomorrow at the surgery clinic but came to onslow due to her right leg.She is compliant with her medications.Uses cpap at night.¿ ¿ ¿cbc [complete blood count] showed a wbc [white blood cell] count of 13.1, hemoglobin 14.2, platelet count of 191.¿ ¿ ¿ct abdomen shows subcutaneous gas and edema involving anterior abdominal wall with focus of gas extending to the skin surface, suggestive of post procedural change.No focal drainable fluid collection.Skin thickening with subcutaneous edema suggestive of cellulitis.This area is directly adjacent to the ventral hernia repair mesh and there is thickening of some tissue attenuation about the hernia repair mesh worrisome for progression.The patient consulted dr.(b)(6) from surgery who will assess the patient.¿ ¿ ¿hospitalist service was called for further evaluation and management of abdominal wall cellulitis.¿ hospital course: abdominal wall cellulitis and abscess at surgical site: plan: ¿surgical site infection from ventral hernia mesh repair at nhrmc.Status post incision and drainage with drain placement by surgical list.Wound culture growing klebsiella, enterobacter and streptococcus mitis.Treated with iv antibiotics inpatient.Discharged on cefdinir and flagyl.Scheduled for follow-up with dr.(b)(6) in clinic.Home health has been set up.Repeat abd [abdominal] ct shows significant improvement in abd fluid collection and skin thickening.¿ [pages 3-9 of report not provided.] a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (¿g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.In the absence of additional information or medical records from the complainant, this event file will be closed with the information provided.It should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿as with any implantable surgical device, strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the device.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® PLUS BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16404679
Report Number2017233-2023-03736
Device Sequence Number5632005
Product Code FTL
UDI-Device Identifier00733132601158
UDI-Public00733132601158
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K063435
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2007
Device Model Number1DLMCP08
Device Catalogue Number1DLMCP08
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer03/24/2023
03/24/2023
03/24/2023
03/24/2023
03/24/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date04/04/2023
09/13/2023
03/08/2024
03/08/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight105 KG